Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 14, 2008, 3:58 PM CDT for Iberia Parish, St. Mary Parish, Louisiana. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 3:58 PM CDT (20:58 UTC)
- Expired
- Sep 14, 2008, 5:30 PM CDT
- In force
- 92 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, St. Mary Parish, LA
The radar
The Lake Charles radar (KLCH), 148 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 142058
FFWLCH
LAC045-101-142230-
/O.NEW.KLCH.FF.W.0045.080914T2058Z-080914T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...PATTERSON...MORGAN CITY...FRANKLIN...
BURNS POINT...BERWICK...BAYOU VISTA...
* UNTIL 530 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF CHARENTON TO 6 MILES WEST OF BALDWIN TO 21 MILES WEST OF
BURNS POINT...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
JEANERETTE TO JEANERETTE TO 13 MILES SOUTHWEST OF CYPREMORT
POINT...MOVING EAST AT 20 MPH. THIS WILL BRING THE POTENTIAL FOR
ADDITIONAL FLOODING PARTICULARLY OVER AREAS REMAINING IN STORM
SURGE WATERS FROM HURRICANE IKE. WHILE RAINFALL AMOUNTS OF LESS
THAN TWO INCHES ARE EXPECTED...THIS WILL BE SUFFICIENT TO BRING A
RAPID RISE IN WATERS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2954 9131 2954 9154 2964 9156 2964 9165
2974 9162 2975 9175 2965 9184 2959 9170
2955 9172 2955 9199 2965 9189 2965 9184
2985 9169 3005 9164 3001 9133 2998 9129
2996 9146 2996 9147 2977 9136 2972 9112
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:59 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 14, 2:59 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 259 PM CDT SUN SEP 14 2008 .SHORT TERM... COLD FRONT CURRENTLY MOVING ACROSS NORTH LOUISIANA AND EXTENDED FROM NORTHWEST MISSISSIPPI TO UPPER SOUTHEAST TEXAS COASTAL AREA. LEADING EDGE OF SHOWERS AND THUNDERSTORMS PUSHED EAST OF THE ATCHAFALAYA BASIN AND BACK END OF RAIN AREA SLOWLY ERODING NEAR SABINE RIVER AS MOISTURE AXIS IS BECOMING ELONGATED FROM RAPIDLY EXITING REMNANTS OF IKE INTO THE GREAT LAKES STATES AND DEVELOPING LOW PRESSURE AREA ALONG LOWER TEXAS COAST. THE GFS MODEL WAS AGGRESSIVE IN SPREADING COPIOUS RAINFALL NORTHWARD INTO THE FORECAST AREA BUT THIS DOES NOT SEEM PLAUSIBLE BASED ON LATEST SATELLITE TRENDS. OPTED TO GO WITH DRIER NAM SOLUTION THAT ACKNOWLEDGED THE ELONGATION AND DEFORMATION OF MOISTURE AXIS THIS AFTERNOON. MAY NEED TO MAINTAIN CLOUDINESS LONGER UNTIL THE UPPER TROUGH AXIS SWINGS THROUGH LATE MONDAY. THEREAFTER...HIGH PRESSURE SHOULD BUILD INTO THE REGION AND ONSET A MUCH NEEDED DRYING TREND. && .LONG TERM... AUTUMN-LIKE CONDITIONS EXPECTED AS SURFACE HIGH PRESSURE REMAINS IN PLACE WITH SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEK AND BELOW NORMAL RAIN CHANCES BEYOND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 82 64 83 63 / 50 20 20 20 10 KBPT 69 84 64 83 62 / 50 20 20 20 10 KAEX 67 82 59 82 58 / 40 10 20 20 10 KLFT 70 83 62 82 62 / 50 20 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 24/LIX
Hazardous weather outlook, Sep 14, 5:27 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN SEP 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE REMNANTS OF IKE MOVE OFF TO THE NORTHEAST...THE RISK FOR A FEW BRIEF TORNADOES WILL CONTINUE THROUGH MID MORNING. A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE WESTERN LOUISIANA COAST. HEAVY DOWNPOURS WILL CONTINUE IN THE LINGERING OUTER RAIN BANDS OF IKE. IN ADDITION...A COLD FRONT WILL MOVE INTO THE REGION BY LATE AFTERNOON...LEADING TO MORE WIDESPREAD MODERATE TO HEAVY RAINFALL. ADDITIONAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR. AVOID HIGH WATERS. TURN AROUND DONT DROWN. SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED FOR COASTAL AREAS THROUGH THE MORNING. EXPECT GUSTS TO DIMINISH THROUGH THE AFTERNOON. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE MORNING.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:13 PM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Sep 13, 7:46 PM CDT | Tornado Warning | LCH | Vernon | 29 min |
| Sep 13, 8:47 PM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Sep 13, 9:21 PM CDT | Coastal Flood Warning | LCH | 7 days | |
| Sep 13, 10:52 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Sep 14, 1:20 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 days |
| Sep 14, 3:18 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 42 min |
| Sep 14, 3:22 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 5 hr |
| Sep 14, 3:45 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 60 min |
| Sep 14, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| Sep 14, 5:28 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 3 hr |
| Sep 14, 6:12 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 10 hr |
| Sep 14, 8:03 AM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Sep 14, 8:26 AM CDT | Flash Flood Warning | LCH | Beauregard | 3 hr |
| Sep 14, 8:36 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Sep 14, 9:18 AM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 14, 9:29 AM CDT | Special Marine Warning | LCH | 71 days | |
| Sep 14, 10:21 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Sep 14, 10:56 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 5 hr |
| Sep 14, 12:18 PM CDT | Flash Flood Warning | LCH | Cameron | 117 min |
| Sep 14, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Sep 14, 2:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 89 min |
| Sep 14, 2:33 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 12 hr |
| Sep 14, 3:43 PM CDT | Tornado Warning | LCH | St. Mary | 27 min |
| Sep 14, 5:58 PM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 92 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.